Existence of GE: Are the Cases of Non Existence a Cause of Serious Worry?
In this work, we attempt to characterize the main theoretical difficulties to prove the existence of competitive equilibrium in infinite dimensional models. We shall show cases in which it is not possible to prove the existence of equilibrium and some others in which, however the existence of equilibrium can be proved, the equilibrium prices seem not to have natural economic interpretation. Nevertheless in pure exchange economies, most of these difficulties may be avoided by mild restrictions on the model. In productive economies new specifics problem appear, for instance non convexity of the production sets or non boundedness of the feasible allocation sets. To prove the existence and the efficiency of the equilibrium in productive economies we need some strong hypothesis about the technological possibilities of each firm.
|Date of creation:||Jul 1999|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (598) 2410-6449
Fax: (598) 2410-6450
Web page: http://www.fcs.edu.uy/subcategoria.php?SubCatId=48&CatId=53
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Monteiro, Paulo Klinger, 1994. "Inada's condition implies equilibrium existence is rare," Economics Letters, Elsevier, vol. 44(1-2), pages 99-102.
- Elvio Accinelli, 1994.
"Existence and uniqueness of the competitive equilibrium for infinite dimensional economies,"
Estudios de Economia,
University of Chile, Department of Economics, vol. 21(2 Year 19), pages 313-326, December.
- Elvio Accinelli, 1999. "Existence and uniqueness of the Competitive Equilibrium for Infinite Dimensional Economies," Documentos de Trabajo (working papers) 0399, Department of Economics - dECON.
- Elvio Accinelli, 1996. "Some remarks about uniquenes of equilibrium for infinite dimensional economies," Estudios Económicos, El Colegio de México, Centro de Estudios Económicos, vol. 11(1), pages 3-31.
- Araujo A. & Monteiro P. K., 1994. "The General Existence of Extended Price Equilibria with Infinitely Many Commodities," Journal of Economic Theory, Elsevier, vol. 63(2), pages 408-416, August.
- Yannelis, Nicholas C. & Zame, William R., 1986. "Equilibria in Banach lattices without ordered preferences," Journal of Mathematical Economics, Elsevier, vol. 15(2), pages 85-110, April.
- Mas-Colell, Andreu & Zame, William R., 1991. "Equilibrium theory in infinite dimensional spaces," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 34, pages 1835-1898 Elsevier.
- Monteiro, Paulo Klinger, 1987. "Some results on the existence of utility functions on path connected spaces," Journal of Mathematical Economics, Elsevier, vol. 16(2), pages 147-156, April.
- Araujo, A. & Monteiro, P. K., 1991. "Generic non-existence of equilibria in finance models," Journal of Mathematical Economics, Elsevier, vol. 20(5), pages 489-499.
- Richard, Scott F. & Zame, William R., 1986. "Proper preferences and quasi-concave utility functions," Journal of Mathematical Economics, Elsevier, vol. 15(3), pages 231-247, June.
When requesting a correction, please mention this item's handle: RePEc:ude:wpaper:0999. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Irene Musio)or (Héctor Pastori)
If references are entirely missing, you can add them using this form.